Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Apr 19, 2021, 3:13 PM EDT for Carteret County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 3:13 PM EDT (19:13 UTC)
- Expired
- Apr 19, 2021, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Newport/Morehead City, NC
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 3 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS82 KMHX 191913 SPSMHX Special Weather Statement National Weather Service Newport/Morehead City NC 313 PM EDT Mon Apr 19 2021 NCZ092-194>196-192000- West Carteret-Jones-East Carteret-Southern Craven- 313 PM EDT Mon Apr 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES... SOUTHEASTERN CRAVEN AND SOUTHWESTERN CARTERET COUNTIES... At 313 PM EDT, a strong thunderstorm was located over Bogue, or 9 miles west of Newport, moving northeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Havelock, Morehead City, Newport, South River, Cape Carteret, North River, Merrimon, Pine Knoll Shores, Harlowe, Otway, Broad Creek, Great Neck, Wildwood, Williston, Peletier, Open Grounds Farm, Bogue, North Harlowe, Bettie and Cherry Branch Ferry Terminal. LAT...LON 3478 7714 3503 7665 3479 7650 3461 7704 TIME...MOT...LOC 1913Z 243DEG 36KT 3474 7701 $$ 11
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Apr 19, 2:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 19, 2:52 PM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
252 PM EDT Mon Apr 19 2021
.SYNOPSIS...
Low pressure will lift northeast of the region tonight with
high pressure crossing Tuesday. A strong cold front moves
through the area late Wednesday. High pressure will build in
from the west Thursday and Friday. Next storm system will arrive
in the region by next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 245 PM Mon...Cold front and assoc low pres will quickly
depart this evening with lingering shra and a few tsra ending by
00Z or so. Window for any stronger storms will end shortly as
winds shift to the NW/N behind front eliminating the instab.
NNW winds will be gusty thru early to mid evening, espcly
coast. Skies shld clr this evening with poss some patchy fog
late...with best chcs NW. Lows mostly 45 to 50 mainland with 50
to 55 beaches.
&&
.SHORT TERM /TUESDAY/...
As of 245 PM Mon...Dry weather expected as transitory high pres
slides through ahead of next deep shortwave trough digging
through the central plains states. Skies will be PC to mclr
with highs near climo in the 70s.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 330 AM Mon...A strong cold front will push through the
area Wednesday afternoon, with much cooler air behind it and
potential for frost. A potentially strong low pressure area and
cold front will push through next weekend.
Tuesday night through Wednesday...Area will be under influence
of strengthening return flow Tue night and esp Wed, as stronger
front is progged to push through by late in the day. 19/00z
guidance still in good agreement wrt timing, pushing the front
offshore by early Wed evening. Global model suite still in
disagreement on how much moisture return is available for
thunderstorm development. ECM continues more robust with
moisture, esp nrn half, and have cont to advertise chc pops
here, with only slgt chc south where more iso covg expected.
Some sfc based instability forms along with strong shear (50+ kt
bulk shear) in place, so if any storms can organize, a strong
to marginally severe storm would be possible.
Wednesday night through Friday...Much cooler and drier airmass
expected behind the front with high pressure building in from
the W. We could have some frost concerns, mainly inland zones.
Coldest night still looks to be Thu night/Fri morning as center
of high pres will be closer to ENC. EC/GFS mos guidance show
lows falling into the low to mid 30s. Have edged temps down a
few degrees, advertising widespread mid 30s inland from the
coast Fri morning. Highs Thu and Fri generally in the 60s with
dewpoints only in the 20s each afternoon.
Saturday through Sunday...Temps rebound quickly back to near
climo Sat as progressive shortwave advances eastward through the
ern CONUS. 19/00Z global models all have a potential strong
storm system and cold front impacting the area by Sat, and have
inc pops to low end likelies. The ECM is esp ominous with this
system, indicating a deepening low pres system tracking through
the cntrl Carolinas. This scenario would certainly produce a
severe weather threat, as GOM moisture would be plentiful with
deep layer srly flow in place. Second half of the weekend should
be dry with subsident flow behind departing system.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Short Term /through Tue/...
As of 1255 PM Mon...Pred VFR conditions expected. Best
potential for shra/isold tsra will be N and E of taf sites next
few hrs as front/sfc low cont to push E. May see a brief
lowering of cig/vsbys next cpl hrs. NW to N winds will gust up
to 20 kts thru late this aftn. Skies shld clear thru evening
with decreasing winds as high pres builds in. Late tonight as
winds go light/calm could see some fog with mdls showing best
threat N and added a tempo to PGV for MVFR vsbys. Whatever fog
develops will quickly lift Tue morn with PC to mclr skies the
rest of the day.
Long Term /Tuesday night through Friday/...
As of 330 AM Mon...Pred VFR conditions expected through the
period. Mainly dry Tue night, then another chc of showers or
storms Wed as a strong cold front approaches.
&&
.MARINE...
Short Term /through tonight/...
As of 245 PM Mon...Brief surge of NNW winds expected behind
cold front/sfc low starting next cpl hrs and lasting thru
early/mid evening. Cont SCA for all but inland rivers. As high
pres quickly builds in later tonight winds diminish to 10 kts or
less by daybreak. Seas will reach 4 to 6 ft thru early evening
then subside to 2 to 4 ft late. High pres will slide offshore
Tue with light winds in morn becoming S 10 to 15 kt late. Seas
mainly 2 to 3 ft Tue.
Long Term /Tuesday night through Friday/...
As of 330 AM Mon...Have used a heavier blend of the NBM, as
NWPS generally too low on seas through the period. A strong cold
front will approach the waters Wednesday, pushing through
Wednesday afternoon and early evening. SCA conditions likely to
develop Wed afternoon with gusty SW flow ahead of the front,
then stronger NW winds 20-30 kt and seas 4-7 ft developing
behind it. Conditions improve with diminishing winds and seas by
Thu.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for AMZ135.
Small Craft Advisory until 10 PM EDT this evening for AMZ131-
230-231.
Small Craft Advisory until 2 AM EDT Tuesday for AMZ152-154.
Small Craft Advisory until 11 PM EDT this evening for AMZ156-
158.
Small Craft Advisory until 11 PM EDT this evening for AMZ150.
&&
SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...TL
AVIATION...RF/TL
MARINE...RF/TLHazardous weather outlook, Apr 19, 5:04 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Newport/Morehead City NC 504 AM EDT Mon Apr 19 2021 NCZ029-044>047-080-081-094-193-200915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde- Pamlico-Northern Craven- 504 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms with large hail and damaging winds will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of frost are expected Friday morning, with temperatures falling into the mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-200915- Northern Outer Banks- 504 AM EDT Mon Apr 19 2021 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. Isolated strong to severe thunderstorms with large hail and damaging winds will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-205-200915- East Carteret-Ocracoke Island-Hatteras Island- 504 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms with large hail and damaging winds will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ079-090>092-194-195-198-199-200915- Greene-Duplin-Lenoir-Jones-Southern Craven-West Carteret- Inland Onslow-Coastal Onslow- 504 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Areas of frost are expected Friday morning, with temperatures falling into the mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 19, 11:31 AM EDT, 3 hours 42 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 1131 AM EDT Mon Apr 19 2021 NCZ044-080-193-191600- Beaufort-Northern Craven-Pitt- 1131 AM EDT Mon Apr 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CRAVEN... SOUTHEASTERN PITT AND SOUTHWESTERN BEAUFORT COUNTIES... At 1130 AM EDT, a strong thunderstorm was located near Vanceboro, or 15 miles southeast of Ayden, moving east at 40 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Washington, River Road, Blounts Creek, Vanceboro, Calico, Fort Barnwell, Wilmar, Edward, Bunyan, Bonnerton, Cox Crossroads, Core Point, Bayview, Aurora Ferry Terminal, Goose Creek State Park and Gardnerville. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3524 7734 3537 7739 3560 7684 3533 7671 TIME...MOT...LOC 1530Z 248DEG 36KT 3535 7719 Simms
Special weather statement, Apr 19, 12:00 PM EDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 1200 PM EDT Mon Apr 19 2021 NCZ045>047-191630- Mainland Dare-Washington-Tyrrell- 1200 PM EDT Mon Apr 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...WEST CENTRAL DARE AND TYRRELL COUNTIES... At 1200 PM EDT, a strong thunderstorm was located over Scuppernong, or 15 miles east of Plymouth, moving east at 55 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Alligator, Columbia, East Lake, Woodley, Pleasant Grove, Newfoundland, Scuppernong, Buffalo City, Phelps Lake, Frying Pan Landing, Roper and Creswell. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3577 7588 3577 7662 3596 7662 3603 7591 TIME...MOT...LOC 1600Z 263DEG 46KT 3588 7648 Simms
Special weather statement, Apr 19, 12:03 PM EDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 1203 PM EDT Mon Apr 19 2021 NCZ080-094-193-191630- Beaufort-Northern Craven-Pamlico- 1203 PM EDT Mon Apr 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CRAVEN...SOUTHERN BEAUFORT AND NORTHERN PAMLICO COUNTIES... At 1203 PM EDT, a strong thunderstorm was located near Blounts Creek, or 12 miles south of River Road, moving east at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Ransomville, Blounts Creek, Pamlico Beach, Cayton, Edward, Royal, Bonnerton, Cox Crossroads, Core Point, South Creek, Bayview, Winsteadville, Ernul, Aurora Ferry Terminal, Bayview Ferry Terminal and Aurora. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3523 7713 3541 7713 3547 7658 3523 7657 TIME...MOT...LOC 1603Z 264DEG 32KT 3533 7703 Simms
Special weather statement, Apr 19, 12:44 PM EDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1244 PM EDT Mon Apr 19 2021
NCZ080-094-191700-
Beaufort-Pamlico-
1244 PM EDT Mon Apr 19 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAUFORT AND
NORTHERN PAMLICO COUNTIES...
At 1243 PM EDT, a strong thunderstorm was located over Royal, or 21
miles southeast of River Road, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lowland, Royal, Bonnerton, South Creek, Aurora Ferry Terminal,
Aurora, Vandemere and Mesic.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3519 7690 3539 7686 3540 7650 3538 7649
3537 7647 3540 7648 3540 7644 3539 7644
3540 7639 3537 7639 3537 7642 3536 7640
3535 7640 3536 7639 3535 7639 3516 7640
TIME...MOT...LOC 1643Z 269DEG 32KT 3529 7673
SimmsSpecial weather statement, Apr 19, 1:36 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 136 PM EDT Mon Apr 19 2021 NCZ080-094-193-194-191800- Beaufort-Northern Craven-Pamlico-Southern Craven- 136 PM EDT Mon Apr 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CRAVEN...SOUTH CENTRAL BEAUFORT AND SOUTHWESTERN PAMLICO COUNTIES... At 135 PM EDT, a strong thunderstorm was located over Olympia, or near New Bern, moving northeast at 20 mph. At 134 PM EDT, local spotters reported pea-sized hail in New Bern. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... New Bern, James City, Trent Woods, Olympia, Grantsboro, Fairfield Harbour, Coastal Carolina Regional Airport, Bayboro, Alliance and Bridgeton. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3502 7707 3517 7717 3532 7684 3503 7671 TIME...MOT...LOC 1735Z 230DEG 19KT 3513 7701 Simms
Special weather statement, Apr 19, 3:13 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 313 PM EDT Mon Apr 19 2021 NCZ092-194>196-192000- West Carteret-Jones-East Carteret-Southern Craven- 313 PM EDT Mon Apr 19 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JONES... SOUTHEASTERN CRAVEN AND SOUTHWESTERN CARTERET COUNTIES... At 313 PM EDT, a strong thunderstorm was located over Bogue, or 9 miles west of Newport, moving northeast at 40 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Havelock, Morehead City, Newport, South River, Cape Carteret, North River, Merrimon, Pine Knoll Shores, Harlowe, Otway, Broad Creek, Great Neck, Wildwood, Williston, Peletier, Open Grounds Farm, Bogue, North Harlowe, Bettie and Cherry Branch Ferry Terminal. LAT...LON 3478 7714 3503 7665 3479 7650 3461 7704 TIME...MOT...LOC 1913Z 243DEG 36KT 3474 7701 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:26 AM EDT | Small Craft Advisory | MHX | 23 hr | |
| Apr 19, 11:31 AM EDT | Special Weather Statement | MHX | Beaufort | 29 min |
| Apr 19, 12:00 PM EDT | Special Weather Statement | MHX | Tyrrell, Washington | 30 min |
| Apr 19, 12:03 PM EDT | Special Weather Statement | MHX | Beaufort | 27 min |
| Apr 19, 12:17 PM EDT | Special Marine Warning | MHX | 32 min | |
| Apr 19, 12:38 PM EDT | Special Marine Warning | MHX | 40 min | |
| Apr 19, 12:44 PM EDT | Special Weather Statement | MHX | Pamlico | 16 min |
| Apr 19, 1:18 PM EDT | Special Marine Warning | MHX | 42 min | |
| Apr 19, 1:36 PM EDT | Special Weather Statement | MHX | Craven | 24 min |
| Apr 19, 1:54 PM EDT | Special Marine Warning | MHX | 46 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.